advertisement
Question
Posted by: Jacqui | 2011/06/21

Cilift

What are the side-effects of going cold turkey? How long before they subside? Been taking 20mg of Cilift for the past 4 years.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There are no absolutely compulsory side-effects, but especially when one has been on such ADs for years, it is highly unwise to stop abruptly. One should check with one's shrink as to wheher this is the right time to stop, and then, with the shrink's advice, devise a plan to gradually stop the meds over a week or two. No point in not doing it properly.
As you'll find if you do a google search, quite a wide range of withdrawal symptoms are described, some really unpleasant. Sometimes a doc will prescribe a brief course of Prozac, which leaves the body more gradually, to cover the withdrawal of another SSRI like Cipramil / Cilift.
Withdrawal symptoms, if present, can last up to 2 to 3 weeks. Some people seem especially snsitive to probelsm on rapid withdrawal, others seem untroubled by it. I know of no way to predict how one will react, other than how one may have reacted previously if it was used and withdrawn previously.
Usually, dizziness and feeling generally unwell predominate as withdrawal symptoms. Some people descib a more unpleasant sense of "brain zaps" like a minor shock, as well. Light-headedness, tiredness, nausea, and so on
Depending on the form of the drug you are taking, one can break tablets or even ( some pharmacies sell a gadget to help ) cut them carefully in hald or thirds ) to reduce the dose gradually every few days

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/06/21

There are no absolutely compulsory side-effects, but especially when one has been on such ADs for years, it is highly unwise to stop abruptly. One should check with one's shrink as to wheher this is the right time to stop, and then, with the shrink's advice, devise a plan to gradually stop the meds over a week or two. No point in not doing it properly.
As you'll find if you do a google search, quite a wide range of withdrawal symptoms are described, some really unpleasant. Sometimes a doc will prescribe a brief course of Prozac, which leaves the body more gradually, to cover the withdrawal of another SSRI like Cipramil / Cilift.
Withdrawal symptoms, if present, can last up to 2 to 3 weeks. Some people seem especially snsitive to probelsm on rapid withdrawal, others seem untroubled by it. I know of no way to predict how one will react, other than how one may have reacted previously if it was used and withdrawn previously.
Usually, dizziness and feeling generally unwell predominate as withdrawal symptoms. Some people descib a more unpleasant sense of "brain zaps" like a minor shock, as well. Light-headedness, tiredness, nausea, and so on
Depending on the form of the drug you are taking, one can break tablets or even ( some pharmacies sell a gadget to help ) cut them carefully in hald or thirds ) to reduce the dose gradually every few days

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement